Angular equivalence of normed spaces

dc.contributor.authorKikianty, Eder
dc.contributor.authorSinnamon, Gord
dc.date.accessioned2017-08-07T10:34:19Z
dc.date.issued2017-10
dc.description.abstractAngular equivalence is introduced and shown to be an equivalence relation among the norms on a fixed real vector space. It is a finer notion than the usual (topological) notion of norm equivalence. Angularly equivalent norms share certain geometric properties: A norm that is angularly equivalent to a uniformly convex norm is itself uniformly convex. The same is true for strict convexity. Extreme points of the unit balls of angularly equivalent norms occur on the same rays, and if one unit ball is a polyhedron so is the other. Among norms arising from inner products, two norms are angularly equivalent if and only if they are topological equivalent. But, unlike topological equivalence, angular equivalence is able to distinguish between different norms on a finite-dimensional space. In particular, no two norms on are angularly equivalent.en_ZA
dc.description.departmentMathematics and Applied Mathematicsen_ZA
dc.description.embargo2018-10-15
dc.description.librarianhj2017en_ZA
dc.description.urihttp://www.elsevier.com/locate/jmaaen_ZA
dc.identifier.citationKikianty, E. & Sinnamon, G. 2017, 'Angular equivalence of normed spaces', Journal of Mathematical Analysis and Applications, vol. 454, no. 2, pp. 942-960.en_ZA
dc.identifier.issn0022-247X (print)
dc.identifier.issn1096-0813 (online)
dc.identifier.other10.1016/j.jmaa.2017.05.038
dc.identifier.urihttp://hdl.handle.net/2263/61602
dc.language.isoenen_ZA
dc.publisherElsevieren_ZA
dc.rights© 2017 Elsevier Inc. All rights reserved. Notice : this is the author’s version of a work that was accepted for publication in Journal of Mathematical Analysis and Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. A definitive version was subsequently published in Journal of Mathematical Analysis and Applications, vol. 454, no. 2, pp. 942-960, 2017. doi : 10.1016/j.jmaa.2017.05.038.en_ZA
dc.subjectEquivalent normsen_ZA
dc.subjectAngles in Banach spaceen_ZA
dc.subjectWielandt inequalityen_ZA
dc.subjectUniform convexityen_ZA
dc.subjectStrict convexityen_ZA
dc.titleAngular equivalence of normed spacesen_ZA
dc.typePostprint Articleen_ZA

Files

Original bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
Kikianty_Angular_2017.pdf
Size:
205.17 KB
Format:
Adobe Portable Document Format
Description:
Postprint Article

License bundle

Now showing 1 - 1 of 1
Loading...
Thumbnail Image
Name:
license.txt
Size:
1.75 KB
Format:
Item-specific license agreed upon to submission
Description: